MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630222B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the results of the product analysis, which revealed damage to the polymer jacket material.As received, the specimen consisted of one-1 each hydro gw stf std s 150-035; returned coiled, loose, accompanied by the labelled portion of the packaging pouch, and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a large radius bend over the distal 14.5cm and skive/cut damage to the polymer jacket material in a proximal to distal orientation with polymer jacket material removal, exposing the metallic core wire, 15.70 to 39.05cm from the distal tip.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle." the dfu precautions also indicate, "the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient." the complaint of the coating was coming off the wire is not confirmed; however, the polymer jacket material was skived/cut from the specimen wire during the procedure.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.The patient information was not provided at the time of this report.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per email, it was reported that: coating was coming off the wire during ureteroscopy procedure in ureter.Another wire of the same kind was used to complete the case.No patient concerns.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key11310687
Report Number2126666-2021-00003
Device Sequence Number19679101
Product Code EYA
UDI-Device Identifier08714729764274
UDI-Public08714729764274
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberM006630222B1
Device Catalogue Number630-222B
Device Lot Number5924432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1